Alert archive / California / Small Craft Advisories in 2023
Small Craft Advisory 37, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at Mar 28, 2023, 2:02 PM PDT. It was in force for 31 hr.
The area
The counties it named.
The facts
- Issued
- Mar 28, 2023, 2:02 PM PDT (21:02 UTC)
- Expired
- Mar 29, 2023, 8:51 PM PDT
- In force
- 31 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted.
140 WHUS76 KEKA 282102 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 202 PM PDT Tue Mar 28 2023 PZZ475-290515- /O.CAN.KEKA.GL.W.0022.000000T0000Z-230329T0400Z/ /O.NEW.KEKA.SE.W.0014.230328T2102Z-230329T1200Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 202 PM PDT Tue Mar 28 2023 ...HAZARDOUS SEAS WARNING IN EFFECT UNTIL 5 AM PDT WEDNESDAY... ...GALE WARNING IS CANCELLED... * WHAT...Very steep and hazardous seas 11 to 16 feet. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 5 AM PDT Wednesday. * IMPACTS...Very steep and hazardous seas could capsize or cause damage to vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Recreational boaters should remain in port. Commercial vessels should prepare for rough seas and consider remaining in port until hazardous seas subside. && $$ PZZ455-290515- /O.CAN.KEKA.GL.W.0022.000000T0000Z-230329T0400Z/ /O.NEW.KEKA.SC.Y.0037.230328T2102Z-230330T0000Z/ Cape Mendocino to Pt Arena out 10 nm- 202 PM PDT Tue Mar 28 2023 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM PDT WEDNESDAY... ...GALE WARNING IS CANCELLED... * WHAT...South winds 15 to 25 kt with gusts up to 35 kt and seas 10 to 15 feet. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...Until 5 PM PDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ450-290500- /O.EXT.KEKA.GL.W.0022.000000T0000Z-230329T0500Z/ Pt St George to Cape Mendocino out 10 nm- 202 PM PDT Tue Mar 28 2023 ...GALE WARNING NOW IN EFFECT UNTIL 10 PM PDT THIS EVENING... * WHAT...South winds 25 to 30 kt with gusts up to 40 kt and seas 10 to 15 feet. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...Until 10 PM PDT this evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ470-290515- /O.CON.KEKA.GL.W.0022.000000T0000Z-230329T1200Z/ Pt St George to Cape Mendocino 10 to 60 nm- 202 PM PDT Tue Mar 28 2023 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM PDT WEDNESDAY... * WHAT...South winds 25 to 30 kt with gusts up to 40 kt and seas 13 to 18 feet. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until 5 AM PDT Wednesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
6 follow-up statements
568 WHUS76 KEKA 290330 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 830 PM PDT Tue Mar 28 2023 PZZ450-291000- /O.EXT.KEKA.GL.W.0022.000000T0000Z-230329T1000Z/ Pt St George to Cape Mendocino out 10 nm- 830 PM PDT Tue Mar 28 2023 ...GALE WARNING NOW IN EFFECT UNTIL 3 AM PDT WEDNESDAY... * WHAT...South winds 25 to 30 kt with gusts up to 40 kt and seas 10 to 15 feet. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...Until 3 AM PDT Wednesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ470-291130- /O.CON.KEKA.GL.W.0022.000000T0000Z-230329T1200Z/ Pt St George to Cape Mendocino 10 to 60 nm- 830 PM PDT Tue Mar 28 2023 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM PDT WEDNESDAY... * WHAT...South winds 25 to 30 kt with gusts up to 40 kt and seas 13 to 18 feet. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until 5 AM PDT Wednesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ475-291130- /O.CON.KEKA.SE.W.0014.000000T0000Z-230329T1200Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 830 PM PDT Tue Mar 28 2023 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 5 AM PDT WEDNESDAY... * WHAT...Very steep and hazardous seas 11 to 16 feet. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 5 AM PDT Wednesday. * IMPACTS...Very steep and hazardous seas could capsize or cause damage to vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Recreational boaters should remain in port. Commercial vessels should prepare for rough seas and consider remaining in port until hazardous seas subside. && $$ PZZ455-291130- /O.CON.KEKA.SC.Y.0037.000000T0000Z-230330T0000Z/ Cape Mendocino to Pt Arena out 10 nm- 830 PM PDT Tue Mar 28 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT WEDNESDAY... * WHAT...South winds 15 to 25 kt with gusts up to 35 kt and seas 10 to 15 feet. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...Until 5 PM PDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
224 WHUS76 KEKA 290951 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 251 AM PDT Wed Mar 29 2023 PZZ470-291800- /O.CAN.KEKA.GL.W.0022.000000T0000Z-230329T1200Z/ /O.EXB.KEKA.SE.W.0014.000000T0000Z-230329T2200Z/ Pt St George to Cape Mendocino 10 to 60 nm- 251 AM PDT Wed Mar 29 2023 ...HAZARDOUS SEAS WARNING IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... ...GALE WARNING IS CANCELLED... * WHAT...Very steep and hazardous seas 8 to 13 feet. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until 3 PM PDT this afternoon. * IMPACTS...Very steep and hazardous seas could capsize or cause damage to vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Recreational boaters should remain in port. Commercial vessels should prepare for rough seas and consider remaining in port until hazardous seas subside. && $$ PZZ450-291800- /O.CAN.KEKA.GL.W.0022.000000T0000Z-230329T1000Z/ /O.EXB.KEKA.SC.Y.0037.230329T1400Z-230329T2200Z/ Pt St George to Cape Mendocino out 10 nm- 251 AM PDT Wed Mar 29 2023 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 3 PM PDT THIS AFTERNOON... ...GALE WARNING IS CANCELLED... * WHAT...Seas 7 to 11 feet expected. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...From 7 AM this morning to 3 PM PDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ475-291800- /O.EXT.KEKA.SE.W.0014.000000T0000Z-230329T2200Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 251 AM PDT Wed Mar 29 2023 ...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... * WHAT...Very steep and hazardous seas 10 to 15 feet. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 3 PM PDT this afternoon. * IMPACTS...Very steep and hazardous seas could capsize or cause damage to vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Recreational boaters should remain in port. Commercial vessels should prepare for rough seas and consider remaining in port until hazardous seas subside. && $$ PZZ455-291800- /O.EXT.KEKA.SC.Y.0037.000000T0000Z-230329T2200Z/ Cape Mendocino to Pt Arena out 10 nm- 251 AM PDT Wed Mar 29 2023 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... * WHAT...Southeast winds 10 to 20 kt with gusts up to 30 kt and seas 9 to 14 feet. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...Until 3 PM PDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
565 WHUS76 KEKA 291051 AAA MWWEKA URGENT - MARINE WEATHER MESSAGE...UPDATED National Weather Service Eureka CA 351 AM PDT Wed Mar 29 2023 PZZ470-291900- /O.CON.KEKA.SE.W.0014.000000T0000Z-230329T2200Z/ Pt St George to Cape Mendocino 10 to 60 nm- 351 AM PDT Wed Mar 29 2023 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... * WHAT...Very steep and hazardous seas 8 to 13 feet. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until 3 PM PDT this afternoon. * IMPACTS...Very steep and hazardous seas could capsize or cause damage to vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Recreational boaters should remain in port. Commercial vessels should prepare for rough seas and consider remaining in port until hazardous seas subside. && $$ PZZ475-291900- /O.CON.KEKA.SE.W.0014.000000T0000Z-230329T2200Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 351 AM PDT Wed Mar 29 2023 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... * WHAT...Very steep and hazardous seas 10 to 15 feet. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 3 PM PDT this afternoon. * IMPACTS...Very steep and hazardous seas could capsize or cause damage to vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Recreational boaters should remain in port. Commercial vessels should prepare for rough seas and consider remaining in port until hazardous seas subside. && $$ PZZ450-291900- /O.EXT.KEKA.SC.Y.0037.230329T1051Z-230329T2200Z/ Pt St George to Cape Mendocino out 10 nm- 351 AM PDT Wed Mar 29 2023 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... * WHAT...East winds 10 to 20 kt with gusts up to 30 kt and seas 7 to 11 feet. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...Until 3 PM PDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ455-291900- /O.CON.KEKA.SC.Y.0037.000000T0000Z-230329T2200Z/ Cape Mendocino to Pt Arena out 10 nm- 351 AM PDT Wed Mar 29 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... * WHAT...Southeast winds 10 to 20 kt with gusts up to 30 kt and seas 9 to 14 feet. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...Until 3 PM PDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
200 WHUS76 KEKA 291532 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 832 AM PDT Wed Mar 29 2023 PZZ470-292345- /O.CAN.KEKA.SE.W.0014.000000T0000Z-230329T2200Z/ /O.EXB.KEKA.SC.Y.0037.000000T0000Z-230330T0400Z/ Pt St George to Cape Mendocino 10 to 60 nm- 832 AM PDT Wed Mar 29 2023 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WHAT...Residual steep seas 8 to 13 feet. North winds 15 to 25 kt with gusts up to 30 kt build this afternoon. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until 9 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ475-292345- /O.CAN.KEKA.SE.W.0014.000000T0000Z-230329T2200Z/ /O.EXB.KEKA.SC.Y.0037.000000T0000Z-230330T1000Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 832 AM PDT Wed Mar 29 2023 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PDT THURSDAY... * WHAT...Residual steep seas 10 to 14 feet. North winds 15 to 25 kt with gusts up to 30 kt build this afternoon. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 3 AM PDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ450-292345- /O.EXT.KEKA.SC.Y.0037.000000T0000Z-230330T0400Z/ Pt St George to Cape Mendocino out 10 nm- 832 AM PDT Wed Mar 29 2023 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WHAT...Steep seas 6 to 11 feet continue this morning, then north winds 10 to 20 kt with gusts up to 25 kt build this afternoon. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...Until 9 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ455-292200- /O.CON.KEKA.SC.Y.0037.000000T0000Z-230329T2200Z/ Cape Mendocino to Pt Arena out 10 nm- 832 AM PDT Wed Mar 29 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... * WHAT...Southeast winds 10 to 20 kt with gusts up to 25 kt and seas 9 to 14 feet. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...Until 3 PM PDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
599 WHUS76 KEKA 292157 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 257 PM PDT Wed Mar 29 2023 PZZ455-292300- /O.EXP.KEKA.SC.Y.0037.000000T0000Z-230329T2200Z/ Cape Mendocino to Pt Arena out 10 nm- 257 PM PDT Wed Mar 29 2023 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 3 PM PDT THIS AFTERNOON... $$ PZZ450-470-300400- /O.CON.KEKA.SC.Y.0037.000000T0000Z-230330T0400Z/ Pt St George to Cape Mendocino out 10 nm- Pt St George to Cape Mendocino 10 to 60 nm- 257 PM PDT Wed Mar 29 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WHAT...Steep seas 6 to 11 feet continue this morning, then north winds 10 to 20 kt with gusts up to 25 kt build this afternoon. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...Until 9 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ475-300600- /O.CON.KEKA.SC.Y.0037.000000T0000Z-230330T1000Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 257 PM PDT Wed Mar 29 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT THURSDAY... * WHAT...Residual steep seas 10 to 14 feet. North winds 15 to 25 kt with gusts up to 30 kt build this afternoon. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 3 AM PDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
616 WHUS76 KEKA 300351 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 851 PM PDT Wed Mar 29 2023 PZZ475-301000- /O.CAN.KEKA.SC.Y.0037.000000T0000Z-230330T1000Z/ /O.NEW.KEKA.SC.Y.0038.230330T0400Z-230330T1000Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 851 PM PDT Wed Mar 29 2023 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PDT THURSDAY... * WHAT...North winds 15 to 20 kt with gusts up to 30 kt and seas 7 to 9 feet expected. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 3 AM PDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ450-470-301200- /O.CAN.KEKA.SC.Y.0037.000000T0000Z-230330T0400Z/ /O.NEW.KEKA.SC.Y.0039.230331T1500Z-230401T0600Z/ Pt St George to Cape Mendocino out 10 nm- Pt St George to Cape Mendocino 10 to 60 nm- 851 PM PDT Wed Mar 29 2023 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM TO 11 PM PDT FRIDAY... * WHAT...South winds 15 to 25 kt with gusts up to 35 kt and seas 4 to 7 feet expected. * WHERE...Pt St George to Cape Mendocino out 10 nm and Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...From 8 AM to 11 PM PDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Mar 28, 6:09 AM PDT, 7 hours 53 minutes earlier.
Area forecast discussion, Mar 28, 6:09 AM PDT, 7 hours 53 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
609 AM PDT Tue Mar 28 2023
.SYNOPSIS...A potent cold front is gradually moving across the
coast this morning. Winds are beginning to diminish but rain
and snow continues to fall across most areas of NW CA. A brief
break in the precipitation will occur this afternoon before
another round returns tonight. Colder and drier conditions are
forecast for Thursday before another weaker system brings lighter
amounts of rain and mountain snow Friday and through the weekend.
&&
.DISCUSSION...Strong winds were observed most of the night with
most areas seeing 20-30 mph sustained and wind gusts of 30 to 40
mph. Windier locations such as Kneeland and Bear River saw gusts
as high as 60 to 65 mph. The back side of the front crossed the
coast right around 5am when winds dropped off dramatically along
the coastal plain...but remained strong along higher elevations of
the coastal hills. A band of precipitation is moving very slowly
eastward with rain at elevations below around 2500-3000 ft and
snow above. Have continued the Winter Storm Warning for the snow
expected to accumulated at those higher elevations. Expect the
rain and snow to diminish once the front moves through providing a
brief break this afternoon before another front promotes more
rain and snow early this evening. Showers finally look to taper
off through the day on Wednesday with little or no precipitation
expected on Thursday. By Friday night another precipititation
making front will arrive with more rain and snow expected
Saturday...with lower snow levels likely on Sunday as the upper
level low potentially drops over the area.
&&
.AVIATION...Passage of a vigorous frontal boundary has eased
southerly winds and ushered in overcast cloud groups around 3000
TO 4000 feet. Reduced visibility and moderate rain rates will keep
flight categories in MVFR with periods of IFR. Post frontal
showers will continue through the TAF period and into the evening.
Low level wind shear is included in the TAFs for KUKI before
winds mix down with differences of 25 kt or more from the surface
to 2000 feet. /EYS
&&
.MARINE...Storm force winds have eased to Gales after the initial
boundary passed through overnight. Expect intermittent periods of
Gale force gusts as the next frontal boundary arrives this
afternoon. Hazardous seas for small crafts will continue through
Wednesday with wave heights 12 to 16 feet in the inner waters and 15
to 20 feet in the outer waters. Southerly wave groups will begin to
diminish Wednesday evening requiring small craft advisories. /EYS
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
Wind Advisory until 8 AM PDT this morning for CAZ102-
104>106.
Winter Weather Advisory until 2 PM PDT this afternoon for
CAZ102-110-111-114-115.
Winter Weather Advisory from 9 PM this evening to 9 AM PDT
Wednesday for CAZ102-105>108-110-111-113>115.
Winter Storm Warning until 2 PM PDT this afternoon for
CAZ104>108.
NORTHWEST CALIFORNIA COASTAL WATERS...
Gale Warning until 9 PM PDT this evening for PZZ450-455-475.
Gale Warning until 5 AM PDT Wednesday for PZZ470.
&&
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngHazardous weather outlook, Mar 28, 7:44 AM PDT, 6 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 744 AM PDT Tue Mar 28 2023 CAZ101-103-104-281545- Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt- 744 AM PDT Tue Mar 28 2023 ...WIND ADVISORY IN EFFECT UNTIL 11 PM PDT THIS EVENING... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Wind Advisory is currently in effect. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ109-112-113-281545- Mendocino Coast-Southwestern Mendocino Interior- Southeastern Mendocino Interior- 744 AM PDT Tue Mar 28 2023 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ102-105-106-281545- Del Norte Interior-Northern Humboldt Interior- Southern Humboldt Interior- 744 AM PDT Tue Mar 28 2023 ...WIND ADVISORY IN EFFECT UNTIL 11 PM PDT THIS EVENING... ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 11 AM PDT WEDNESDAY... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Wind Advisory is currently in effect. A Winter Weather Advisory is currently in effect. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. A Winter Weather Advisory is currently in effect. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ110-111-114-115-281545- Northwestern Mendocino Interior-Northeastern Mendocino Interior- Northern Lake-Southern Lake- 744 AM PDT Tue Mar 28 2023 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 11 AM PDT WEDNESDAY... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Winter Weather Advisory is currently in effect. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. A Winter Weather Advisory is currently in effect. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ107-108-281545- Northern Trinity-Southern Trinity- 744 AM PDT Tue Mar 28 2023 ...WINTER STORM WARNING IN EFFECT UNTIL 11 AM PDT WEDNESDAY... ...WIND ADVISORY IN EFFECT UNTIL 11 PM PDT THIS EVENING... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Wind Advisory is currently in effect. A Winter Storm Warning is currently in effect. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. A Winter Storm Warning is currently in effect. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Mar 28, 11:23 AM PDT, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
1123 AM PDT TUE MAR 28 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1122 AM HEAVY SNOW 2 WNW RUTH 40.29N 123.44W
03/28/2023 M12.0 INCH TRINITY CA TRAINED SPOTTER
&&
JWLocal storm report, Mar 28, 11:40 AM PDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
1140 AM PDT TUE MAR 28 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1037 AM SNOW 2 NNE LAYTONVILLE 39.70N 123.49W
03/28/2023 E1.0 INCH MENDOCINO CA DEPT OF HIGHWAYS
U.S. 101 FULLY CLOSED AT RATTLESNAKE SUMMIT
DUE TO SNOW.
&&
JWLocal storm report, Mar 28, 11:57 AM PDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
1157 AM PDT TUE MAR 28 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1053 AM SNOW 4 S PEANUT 40.42N 123.17W
03/28/2023 E4.0 INCH TRINITY CA DEPT OF HIGHWAYS
STATE ROUTE 36 CLOSED, FROM PLATINA TO THE
JUNCTION WITH STATE ROUTE 3, DUE TO MULTIPLE
SPUN OUT BIG RIGS.
&&
JWLocal storm report, Mar 28, 1:28 PM PDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
128 PM PDT TUE MAR 28 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0109 PM HAIL 5 S FORT BRAGG 39.36N 123.79W
03/28/2023 E0.25 INCH MENDOCINO CA COCORAHS
&&
JWLocal storm report, Mar 28, 1:36 PM PDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
136 PM PDT TUE MAR 28 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 PM HAIL 9 S FORT BRAGG 39.31N 123.79W
03/28/2023 E0.25 INCH MENDOCINO CA COCORAHS
&&
JWLocal storm report, Mar 28, 1:44 PM PDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
144 PM PDT TUE MAR 28 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0142 PM HEAVY SNOW 10 NE WEAVERVILLE 40.86N 122.80W
03/28/2023 M12.0 INCH TRINITY CA TRAINED SPOTTER
&&
JWThe office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 1:06 AM PDT | Winter Weather Advisory | EKA | Del Norte, Lake, Mendocino | 30 hr |
| Mar 28, 4:16 AM PDT | Wind Advisory | EKA | Del Norte, Humboldt, Trinity | 18 hr |
| Mar 28, 8:52 AM PDT | Areal Flood Advisory | EKA | Lake, Mendocino | 4 hr |
| Mar 28, 9:36 AM PDT | Areal Flood Advisory | EKA | Mendocino | 3 hr |
| Mar 28, 2:02 PM PDT | Hazardous Seas Warning | EKA | 19 hr |
Nearby
Small Craft Advisories in California, 2023Every small craft advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.